Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

June 23, 2020Glascock County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 23, 2020, 5:49 PM EDT for Glascock County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2020, 5:49 PM EDT (21:49 UTC)
Expired
Jun 23, 2020, 6:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

County Glascock County, GA

The radar

The Robins AFB radar (KJGX), 101 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

920 
WWUS82 KFFC 232149
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT Tue Jun 23 2020
 
GAZ062-075-076-232215-
Jefferson GA-Glascock GA-Warren GA-
549 PM EDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...GLASCOCK AND
SOUTHEASTERN WARREN COUNTIES UNTIL 615 PM EDT...

At 549 PM EDT...a strong thunderstorm was over Gibson...moving east
at 25 mph.

  HAZARD...Winds 40 to 50 mph...up to penny sized hail and frequent 
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Lightning is one of nature's 
           leading killers. If you can hear thunder...you are close 
           enough to be struck by lightning.

Some locations in the path of this storm include
Gibson, Wrens, Stapleton, Avera, Mitchell, Edge Hill, Edgehill,
Matthews, Agricola, Stellaville and Bastonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3315 8227 3313 8258 3312 8258 3312 8266
      3318 8274 3322 8274 3325 8276 3327 8270
      3329 8270 3335 8252 3334 8250 3333 8242
      3331 8240 3331 8234 3327 8229 3327 8226
      3323 8223
TIME...MOT...LOC 2149Z 261DEG 20KT 3326 8260 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 23, 2:44 PM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 23, 2:44 PM EDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
244 PM EDT Tue Jun 23 2020

.SHORT TERM /Today through Thursday/...

Current radar loop shows mainly showers across the area with an
isolated thunderstorms or two. These storms are expected to continue
to increase in areal coverage and intensity through the rest of the
afternoon. The main frontal boundary is beginning to move into NW GA
and should push east of the state tonight. There is another wave
that moves NE out of the Gulf tonight and moves in over North and
Central GA Wednesday. This next wave will bring another round of
showers and thunderstorms to the state through Thu. Instabilities
diminish some Wed and Thu so right now only looking at a general
thunder risk instead of a marginal like today. PWs stay in the 1.5
to 2.0in range through the short term so ant storms that move over
an area will drop a decent amount of precip. There continues to be
very little shear in this atmosphere so not looking for much in the
way of a tornado threat.

With precip chances continuing through the week, daytime high temps
are still expected to be mainly in the 80s to near 90.

01

.LONG TERM /Thursday Night through Monday/...

A cold front will move out of the area on Thursday decreasing the
coverage for showers and thunderstorms back to the typical summer
afternoon pattern. As the ridge slowly begins to build again, SW
flow will bring moisture values back up through the area increasing
the possibility of afternoon and evening convective thunderstorms.
Cooler air behind the front should help to marginalize temperatures,
keeping them in the low to mid 80s before increasing weekend.

As the front clears and high pressure is re-established in the
Atlantic, daytime highs and dewpoints increase indicating this
weekend should be hot and muggy. Highs this weekend will range
from the upper 80s up north to the mid 90s down in central Georgia
with heat indices approaching triple digits in parts of central
Georgia.

Another weak front is possible early next week but there is still
some disagreement in the models in regards to timing as well as the
depth of the trough.

Vaughn

&&

.AVIATION...
18Z Update...

Mainly IFR cigs across the area with some MVFR cigs as stronger
showers and thunderstorms move across the TAF sites. Precip
expected to continue overnight but it will be isolated and should not
affect the TAF sites to much. Will see another round of afternoon
SHRA/TSRA Wed. Winds should remain SW today around 5 to 10kts with
gusts to 20ts. The gust will diminish overnight. MVFR/IFR cigs will
be possible again Wed morning.

//ATL Confidence...18Z Update...

Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          82  69  85  67 /  70  30  60  60
Atlanta         82  69  83  67 /  70  40  70  60
Blairsville     77  62  78  61 /  70  40  50  50
Cartersville    83  67  83  66 /  80  40  70  60
Columbus        86  70  86  69 /  70  40  80  60
Gainesville     81  67  82  66 /  60  40  60  60
Macon           87  70  87  68 /  70  40  70  60
Rome            84  67  83  66 /  80  40  60  50
Peachtree City  82  68  83  67 /  70  40  80  60
Vidalia         90  72  92  70 /  60  50  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Vaughn
AVIATION...01
Hazardous weather outlook, Jun 23, 11:46 AM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1146 AM EDT Tue Jun 23 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1146 AM EDT Tue Jun 23 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

An increased coverage of showers and thunderstorms can be expected
today into tonight. A few thunderstorms may become strong to
severe this afternoon and evening. The main hazards will be gusty
winds...frequent lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered showers and thunderstorms will be possible each
afternoon and evening. Gusty winds, frequent lightning, and heavy
rain will be possible with any storms that do develop.
A cold front is expected to move through the area on Wednesday
through Friday bringing additional chances for scattered
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Jun 23, 4:12 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Tue Jun 23 2020

GAZ085-086-097-098-232045-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
412 PM EDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EMANUEL...
TREUTLEN...SOUTHERN JOHNSON AND NORTHEASTERN LAURENS COUNTIES UNTIL
445 PM EDT...

At 412 PM EDT...a strong thunderstorm was over Blackville, or 7 miles
north of Soperton...moving east at 35 mph.

  HAZARD...Winds 40 to 50 mph and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Swainsboro, Soperton, Adrian, Oak Park, Nunez, Covena, Orland,
Rockledge, Orianna, Norristown, Minter, Norristown Junction,
Blackville, Zaidee, Gillis Springs and Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3231 8234 3231 8236 3234 8238 3234 8239
      3235 8241 3234 8249 3240 8283 3259 8280
      3258 8229
TIME...MOT...LOC 2012Z 277DEG 31KT 3249 8262

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jun 23, 4:42 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT Tue Jun 23 2020

GAZ086-098-232115-
Emanuel GA-Treutlen GA-
442 PM EDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EMANUEL AND NORTHEASTERN
TREUTLEN COUNTIES UNTIL 515 PM EDT...

At 441 PM EDT...a strong thunderstorm was over Covena, or 10 miles
southwest of Swainsboro...moving east at 35 mph.

  HAZARD...Winds 40 to 50 mph and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Swainsboro, Stillmore, Oak Park, Nunez, Norristown Junction, Covena,
Lexsy, Norristown, George L Smith State Park and Gillis Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3252 8215 3248 8218 3242 8219 3235 8225
      3235 8224 3232 8224 3239 8258 3258 8255
      3256 8207
TIME...MOT...LOC 2041Z 278DEG 29KT 3247 8244

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jun 23, 5:26 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
526 PM EDT Tue Jun 23 2020

GAZ081>083-094-095-232200-
Peach GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
526 PM EDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHERN
BIBB...NORTHEASTERN HOUSTON...EASTERN CRAWFORD AND WESTERN TWIGGS
COUNTIES UNTIL 600 PM EDT...

At 526 PM EDT...a strong thunderstorm was near Jack Brown Estates, or
9 miles north of Fort Valley...moving east at 25 mph.

  HAZARD...Winds up to 40 mph and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Macon, Warner Robins, Centerville, Byron, Robins Air Force Base, Jack
Brown Estates, Rutland, Lakewood, Huber, Powerville, Skipperton,
Elberta, Lee Pope, Middle Georgia Regional Airport and Bonaire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3261 8396 3279 8392 3278 8350 3251 8356
TIME...MOT...LOC 2126Z 279DEG 22KT 3269 8385

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 23, 5:32 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT Tue Jun 23 2020

GAZ061-062-073>075-084-232200-
Wilkinson GA-Washington GA-Baldwin GA-Hancock GA-Glascock GA-
Warren GA-
532 PM EDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKINSON...WESTERN
WASHINGTON...SOUTHEASTERN BALDWIN...SOUTHEASTERN HANCOCK...WESTERN
GLASCOCK AND SOUTHERN WARREN COUNTIES UNTIL 600 PM EDT...

At 531 PM EDT...a line of strong thunderstorms was along a line
extending from near Culverton to 7 miles northeast of McIntyre...and
moving east at 35 mph.

  HAZARD...Winds up to 40 mph and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Sandersville, Sparta, Gibson, Tennille, McIntyre, Toomsboro, Oconee,
Mitchell, Deepstep, Hamburg State Park, Shoals, Jewell, Beulah,
Warthen, Linton, Agricola and Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3283 8285 3283 8329 3328 8301 3332 8255
TIME...MOT...LOC 2131Z 265DEG 32KT 3325 8289 3294 8313

HAIL...0.25IN
WIND...40MPH
Local storm report, Jun 23, 5:35 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT TUE JUN 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     3 E RICHARDSON PARK     33.59N  84.08W
06/22/2020                   ROCKDALE           GA   EMERGENCY MNGR

            NUMEROUS REPORTS ACROSS SOUTHERN ROCKDALE COUNTY OF
            TREES AND POWERLINES DOWN.

&&

EVENT NUMBER FFC2000780

LUSK
Special weather statement, Jun 23, 5:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT Tue Jun 23 2020

GAZ062-075-076-232215-
Jefferson GA-Glascock GA-Warren GA-
549 PM EDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...GLASCOCK AND
SOUTHEASTERN WARREN COUNTIES UNTIL 615 PM EDT...

At 549 PM EDT...a strong thunderstorm was over Gibson...moving east
at 25 mph.

  HAZARD...Winds 40 to 50 mph...up to penny sized hail and frequent
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder...you are close
           enough to be struck by lightning.

Some locations in the path of this storm include
Gibson, Wrens, Stapleton, Avera, Mitchell, Edge Hill, Edgehill,
Matthews, Agricola, Stellaville and Bastonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3315 8227 3313 8258 3312 8258 3312 8266
      3318 8274 3322 8274 3325 8276 3327 8270
      3329 8270 3335 8252 3334 8250 3333 8242
      3331 8240 3331 8234 3327 8229 3327 8226
      3323 8223
TIME...MOT...LOC 2149Z 261DEG 20KT 3326 8260

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:50 PM EDTSpecial Weather StatementFFCJohnson25 min
Jun 23, 3:47 PM EDTSpecial Weather StatementFFCTreutlen28 min
Jun 23, 4:12 PM EDTSpecial Weather StatementFFCTreutlen33 min
Jun 23, 4:42 PM EDTSpecial Weather StatementFFCTreutlen33 min
Jun 23, 5:26 PM EDTSpecial Weather StatementFFCPeach34 min
Jun 23, 5:32 PM EDTSpecial Weather StatementFFCGlascock, Hancock, Washington28 min
Jun 23, 6:06 PM EDTSpecial Weather StatementFFCWilkinson24 min
Jun 23, 6:18 PM EDTSpecial Weather StatementFFCJefferson27 min
Jun 23, 6:30 PM EDTSpecial Weather StatementFFCBleckley30 min
Jun 23, 6:40 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens, Twiggs, Wilkinson50 min
Jun 23, 7:06 PM EDTSpecial Weather StatementFFCJohnson24 min
Jun 23, 7:31 PM EDTSpecial Weather StatementFFCEmanuel29 min
Jun 23, 7:58 PM EDTSpecial Weather StatementFFCEmanuel32 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.